Looking for some advice on AD's....
I've finally convinced my mom to consider going back on some medication for her depression...it's a start right?
Anyways, her doctor had prescribed before Effexor and I think she had some issues with side effects, namely really bad sweating, and then she tried Citrolapam. (did I spell that right?). Anyways, she didnt last on them, I dont think she was on long enough for them to have effect.
The thing is she is really paranoid about gaining weight....so does anyone know if these two meds cause that problem? And if so, do you know of any that dont cause weight gain?
I tried to go through all the threads, but there are so very many I got overwhelmed...so I'm hoping you guys can give me some straight advice...
Oh also, I forgot to mention she currently take sleeping pills as she has alot of trouble sleeping. She can fall asleep but always wakes up. I know alot of that is due to stress....but just thought I'd mention because I read that some AD's can cause trouble sleeping. Jeez, how do you guys figure all this out...?
Well, there isn't a stright answer to your answer I am afarid. I can tell you my experience, hope it helps.
I was on Citalopram 20mg, with only very mild side effect and no problem sleeping, then it was increased to 40mg, I got really bad side effect like shaking like hell and couldn't sleep at all. Then my doc changed my meds to Prozac 20mg with Diazepam 5mg. With the Prozac, I can't really sleep at all, but with the Diazepam (I only take half), I can sleep like a pig, I wouldn't get up till like 3, 4 in the afternoon, so I had to stop. Then my doctor gave me Zolpidem 10mg, it helped me to get off to sleep quicker, but I would still wake up a few time and early morning. Then my Prozac was increase to 40mg with 2mg of Diazepam, sometimes the sleeping pills help me sleep, sometime it doesnt. I guess I am just weird. I am still having quite bad side effects after being on Prozac for like 2 months, but my sleep seem have got a bit better. I suppose I am a lucky one, coz I have been losing weight since day 1...
Some friends of mine were on a similar combination, they experienced the totally opposite, a friend of mine would sleep for like 14, 15 hours a day only being on Prozac. So I guess it really depends on the persons.
I dont think I am helping at all, but this is my experience anyway.
As mentioned before there is no real answer to your question. There are some meds that are known for no weight gain and little side effect but they can be the complete opposite for the next person. I will go through the meds I take. I take Effexor which is a 50/50 gamble, it works really well or not at all. Wellbutrin is a good drug for the most part but it needs to be taken very early or it will screw up your sleep. Remeron is more of a sleep aid then anything else for me it also has the chance of a high weight gain, it also taste like crap - it needs to dissolve in your mouth before swallowed. I take Lithium which is a good drug kind of, you seem to be stuck in a very blah place most of the time, it also has to be monitored carefully for if it is out of the proper range it does not work well and the consequences can be pretty severe if the dosage/level is way off. I take Trazadone for sleep and have been on it for at least a year and a half with no issues - well my son could be playing his drums in my room and I am not waking up - I also need to sleep at least eleven hours a night or it feels like I had not slept at all but chances are that is more me then the med. In conclusion I would say Wellbutrin is the safest bet but again that is not guarenteed.
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder